Jump to content

Depo shot...


Recommended Posts

if anyone has ever been on the depo shot, is it normal to spot for more than a month at time? I know they warned me about spotting... but it's been a month now, and i"m still spotting... for a month streight. I'd almost just rather have a regurlar period every month than go through this! Any suggestions? Should I call my doctor?

Link to comment
Share on other sites

when I took the depo I had break through bleeding for the whole 3 months, my doctor said there are two extremes, one where they have no period for 3 months and one where they have constant bleeding for 3 months and then variations in between.

 

I would call your doctor to make sure something else isn't going on, but it could be that you need to look into other birth control next time around.

Link to comment
Share on other sites

It's pretty normal when your hormones are all out of whack. I have a friend who spotted for about three months, then her periods stopped for 6 months, then she started spotting again for another 3....all over the place. She eventually went off it and went on pill instead.

 

You should not be on depo for longer than a year or so anyway, due to the bone loss risk (which can lead to osteoporosis at even young ages)....and it really, really can mess you up in terms of ovulation/menstrual cycle for a long while after going off it.

Link to comment
Share on other sites

I believe it is normal. I spotted all the weigh through, but I must be honest, I was not a strong supporter of depo. I gained considerable weight on it, 40lbs total, but I cannot say I full attribute all of that weight to the shot, it could have been my lifestyle as well (I have lost all of the weight now that I am off it), and I was moody.

image removed

That was me on depo (above), a volumptous teddy bear!

Link to comment
Share on other sites

ya, my fiance is begging me to get on something else... i thought I'd like it, but I don't like the unpredictable spotting, and my sex drive is at an ultimate low since I've been on it... and I've been extra moody. I guess depo isn't for everyone so after this shot is up I'm going to look into the pill... any suggestions on anything I could look into? I know there are several different brands or whatever you would call it, of the pill... does anyone have any suggestions on which one I should look into? Good experiences, bad experiences??

Link to comment
Share on other sites

Yes, it is very normal to spot that long on Depo. That is one of the reasons I stopped Depo. I would spot for a few weeks and then I would stop and it would start again! I runied a lot of expensive underware because of that very reason. I know, TMI. LOL Also, the low sex drive, the moodiness, the weight gain you mention also happened to me.

 

That is one of the drawbacks of using Depo I am afraid.

 

I am on the Ortho Evra Patch and I LOVE it. No problems at all.

Link to comment
Share on other sites

For the pill, it's best you talk to your doctor. What works for one does not for another. Some people love Yasmin, others HATE it for example.

 

I was on Ortho Tri Cyclen for 10 years, and cycle wise it was fine, but like basically any pill in the long term there are some big side effects you don't notice at first as they are gradual. They can affect your sex drive, anxiety/stress levels, and so on. Of course there is also the increased risk of strokes, certain cancers too...but decreases in some other forms too... To what degree varies.

 

I am hormone free now...and loving it, can see how the pill affected me much more clearly now (mainly as it also affected my "clear thinking!")

Link to comment
Share on other sites

One thing I should note about the Ortho Evra Patch is that the dosage level of estrogen is rather high, actually on of this highest in contraceptives. Because of that, there has been class action lawsuits filed against the Pharmecutical Company that produces it. There was an increase in bloodclots in some women.

 

So, if you are smoker, you run a HUGE risk of having blood clots. Also, if you have a family history of stroke, blootclots I would use a lot of caution. All birth control is risky IMO, pumping synthetic hormones in your body is going to be risky. You just have to talk to your doctor and decide which one is the best for you.

Link to comment
Share on other sites

I was happy on the mini-pill, progestin-only, but it's not as effective as the other birth controls, if you take it at the exact same time everyday, no mistakes it's about 99.5% effective (perfect scenario), but average is about 94% since many woman make mistakes and forget to take it beyond the 3hr late limit. I never got pregnant on it for the several months I was on it but I took it at exactly the same time everyday. But then again, my ex had intercourse with his previous gf all of the time with no protection/pills whatsoever, and she never got pregnant, so he may be infertile, maybe that's why I never got pregnant! Ha Ha!

 

The reason I was on that pill is because I get headaches from the combined pills. It did lower my libido, however, and now that I am off it, wow, I have no bf, and an incredible sex drive, not a good combo! I had also been on mircette in the past, a very low dose combo pill, many women love that pill, but I had headaches.

Link to comment
Share on other sites

well I've got to do something... I think my next shot is due at the beginning of september so I'll get off it then and try something else... I want somethign that wont' lower my sex drive! lol... but thanks for all the advice, I'll have to talk to my doctor!

Link to comment
Share on other sites

I was on Depo for a while and it wreaked major havoc on my body. gained weight- became extra moody -no sex drive etc.

 

I can't take reg. ortho pills- something about them makes me crazy- they made my 'girls" so swollen it hurt to wear a bra. They change my mood as well... it's like having PMS allll the time.

 

the BEST bc i have been on is Yasmin. It helps you lose weight- and i had no side affects and felt great.

Link to comment
Share on other sites

But be aware...if it works for her, does not mean it will for you.

 

I for example had no weight gain on Ortho Tri Cyclen, but others report they do. Some people have little trouble on Yasmin, others run into big emotional problems with it down the road. I had no problems with sex drive for 5 or 6 years on Ortho TC, then it started slowly killing it.

 

Check out link removed and the forums there (ie Contraception) where you can see more threads on different pills, both positives and negatives (including Yasmin).

Link to comment
Share on other sites

I thought I would add my 2 cents about depo.

 

After the birth of my first child who is now 8 years old, I went onto the depo shot. At a time when I was nursing, and exersizing I should have lost weight but didnt. I gained weight. Also I was very moody. I didnt seem to stop bleeding and it was that nasty spotting doesnt go away gross blood. I hated it for that entire 3 months.

 

I went back to the doctor, he told me dont worry, it may take your body time to get used to it. I had a 2nd shot. The same thing for that time too and when it came time to have the 3rd shot, I did it again. The doctor kept telling me that sometimes a body has to get used to it. That if I just kept taking it, the side effects would stop. Well they didnt and I didnt have another shot.

 

I dont recall if it effected my sex drive, but like I pointed out to the doctor... how could I possibly have even got pregnant if I never stopped bleeding? YUK

Link to comment
Share on other sites

 

I went back to the doctor, he told me dont worry, it may take your body time to get used to it. I had a 2nd shot. The same thing for that time too and when it came time to have the 3rd shot, I did it again. The doctor kept telling me that sometimes a body has to get used to it. That if I just kept taking it, the side effects would stop. Well they didnt and I didnt have another shot.

 

I dont recall if it effected my sex drive, but like I pointed out to the doctor... how could I possibly have even got pregnant if I never stopped bleeding? YUK

 

Sometimes doctors are so used to pushing a certain drug, they don't really listen to what you are saying. If you go to that site that I had linked above, you find a lot of that where women say "look, my sex drive is gone and it's the pill" and they are told "no, you're just female" or given another pill, and then another....

 

Not all of them are bad - I have a fantastic doctor, and he is VERY up to date on women's health and their sexuality and trusts a patient KNOWS their body. But some of them are more worried about getting you out of the office within 5 minutes and getting that trip to Hawaii from the drug company.

Link to comment
Share on other sites

Gee.... I was on the Depo for 3 years (had trouble with a lot of birth control pills so finally went on Depo). I never had moody trouble (reacted BAD to one pill), and my sex interest is normal. I did put on a lot of weight though.... Guess I know why

 

I did spot a bit in the beginning, but it went away after a month. And I LOVED the fact that I didn't have any periods while on it. No cramps, no mess, no mood swings, AWESOME!!!

 

Course, when the shot wore off, I was crabby as hell.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...